Format

Send to

Choose Destination
Indian J Dermatol Venereol Leprol. 2011 Jan-Feb;77(1):42-6. doi: 10.4103/0378-6323.74974.

Topical corticosteroid-induced rosacea-like dermatitis: a clinical study of 110 cases.

Author information

1
Dermatologist, Siliguri, West Bengal, India. srathi2@rediffmail.com

Abstract

BACKGROUND:

Prolonged and continuous use of topical steroids leads to rosacea-like dermatitis with variable clinical presentations.

AIMS:

To study the various clinical presentations of patients with topical corticosteroid-induced rosacea-like dermatitis (TCIRD), who had a history of prolonged and repeated use of topical steroids for reasons other than the known disease entities.

METHODS:

A total of 110 patients were enrolled for the study over a period of 2 years, excluding all those with the known disease entity in which topical steroids were commonly used. Detailed history which also included the source and the type of topical steroid use was taken along with clinical examination.

RESULTS:

There were 12 males and 98 females with their age ranging from 18 to 54 years. The duration of topical steroid use ranged from 4 months to 20 years. The most common clinical presentation was diffuse erythema of the face. Most of the patients had rebound phenomenon on discontinuation of the steroid. The most common topical steroid used was Betamethasone valerate, which could be due to its easy availability and low cost.

CONCLUSION:

Varied clinical presentations are seen with prolonged and continuous use of topical steroids. The treatment of this dermatitis is difficult, requiring complete cessation of the offending steroid, usually done in a tapering fashion.

PMID:
21220878
DOI:
10.4103/0378-6323.74974
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center